Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Took regesterone on the first day of period to postpone it. Noticed increase in bleeding. Concerned

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I took Regesterone ( 5mg ) on the first day of my monthly period after the period had started. The intention was to postpone the period. But the period had already started. It just reduced the flow on the first day. Later the flow was usual. However, it is not stopping at all. It is the 5th day already and the flow is same. Not reducng either. Please guide.
Posted Sun, 24 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Rakhi Tayal 12 minutes later
Thanks for posting your query.
The increase in the bleeding or prolonged bleeding may be related to stopping taking regesterone. In case you are still taking regesterone then you need to increase the doses to control the bleeding.
In case you have already stopped taking the tablet then you can wait 2-3 days for the flow to decrease and in case the bleeding continues then consult your gynecologist for proper hormonal treatment and hemostyptics like ethamsylate and tranexaemic acid.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Took regesterone on the first day of period to postpone it. Noticed increase in bleeding. Concerned 14 minutes later
I just took one regesterone(5mg) tablet by mistake and I did not take any tablet further. I also usually don't take it. I happened to take this since I wanted to postpone my periods for an important religious function. But the mistake was the periods had already started when I took. Otherwise it would have got postponed. After that one table on the first day of the period, I did not take any tablet. Today is the 5th day. Now, should I just wait for another two days and see what happens and later consult a doctor? Will the flow reduce and stop automatically?
Answered by Dr. Rakhi Tayal 4 minutes later
Thanks for writing again.
Yes. The bleeding will gradually decrease and will stop on its own. You can wait for next 2 days and see the trend. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor